Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 120, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 8, 2000, 12:18 AM CDT for Mower County, Minnesota; Mitchell County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2000, 12:18 AM CDT (05:18 UTC)
- Expired
- Aug 8, 2000, 1:15 AM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mitchell County, IA, Mower County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 080519
SVRLSE
IAC131-MNC099-080615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 AM CDT TUE AUG 8 2000
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOWER COUNTY IN SOUTHEAST MINNESOTA
MITCHELL COUNTY IN NORTH CENTRAL IOWA
* UNTIL 115 AM CDT
* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS FROM 11 MILES
SOUTHWEST OF BLOOMING PRAIRIE TO 5 MILES NORTHWEST OF MANLY...
MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS ARE EXPECTED TO BE...
NEAR AUSTIN AT 1225 AM CDT
NEAR ST. ANSGAR...ROSE CREEK AT 1235 AM CDT
NEAR LE ROY...GRAND MEADOW AT 1250 AM CDT
DAMAGING WIND GUSTS ARE THE MAIN THREAT FROM THESE STORMS. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
KRCx
LAT...LON 4384 9334 4348 9324 4326 9352 4331 9260
4351 9248 4388 9246What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:48 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 9:48 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 948 PM CDT MON AUG 7 2000 ATTENTION FOCUSED ON APPROACHING CONVECTION OVER SOUTHERN MN. CURRENT ZONES STATE THUNDERSTORMS DEVELOPING...AND THIS WILL HAPPEN. WILL UPDATE ZONES BEFORE MIDNIGHT TO GO CATEGORICAL FOR WESTERN ZONES. SHORT TERM FORECAST WILL EMBELLISH ZONE PRODUCT WITH TIMING UNTIL I DO. STORMS FEEDING OF VERY JUICY AIRMASS JUST NEAR BOUNDARY ALONG MN/IA BORDER. CAPE IN THE 1000-2000 J/KG RANGE...SO ENOUGH SUPPORT TO CONTINUE. AGREE WITH STORM PREDICTION CENTER THAT CURRENT COMPLEX MAY EVOLVE INTO MORE OF A LINE WITH WIND DAMAGE THE PRIMARY THREAT. MAY END UP INCLUDING A WATCH FOR SOME AREAS WITH THE COMING ZONE UPDATE. .LSE...NONE. WELVAERT
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.